Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 3, NWS Huntsville, AL

February 24, 2007Franklin County, Lawrence County, Alabama

NWS Huntsville, AL issued this severe thunderstorm warning at Feb 24, 2007, 9:23 PM CST for Franklin County, Lawrence County, Alabama. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 24, 2007, 9:23 PM CST (03:23 UTC)
Expired
Feb 24, 2007, 10:00 PM CST
In force
37 min
Issued by
NWS Huntsville, AL
Area
Counties, with a storm outline in the text

Counties Franklin County, AL, Lawrence County, AL

The radar

The Columbus AFB radar (KGWX), 95 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 24, 7:52 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 3.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2007-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2007-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 253 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1707 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
253 m²/s²
0-3 km storm-relative helicity
590 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 8:01 PM CST, 1 hour 22 minutes earlier.

Area forecast discussion, Feb 24, 8:01 PM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
801 PM CST SAT FEB 24 2007

.UPDATE...
QUICK UPDATE TO INCLUDE TORNADO WATCH NUMBER 33 FOR ALL OF NRN AL
AND OUR TN COUNTIES UNITL 3 AM.

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 6 AM SUNDAY FOR THE FOLLOWING ZONES:
     COLBERT...CULLMAN...DE KALB...FRANKLIN AL...JACKSON...
     LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
     AND MORGAN.

TN...WIND ADVISORY UNTIL 6 AM SUNDAY FOR THE FOLLOWING ZONES:
     FRANKLIN TN...LINCOLN...AND MOORE.

&&

07
Hazardous weather outlook, Feb 24, 8:29 PM CST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
829 PM CST SAT FEB 24 2007

ALZ001>010-016-TNZ076-096-097-251100-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
829 PM CST SAT FEB 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...OVERNIGHT...

A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS THE
TENNESSEE VALLEY THIS EVENING AND INTO THE EARLY MORNING HOURS ON
SUNDAY. THE MAIN THREATS OF SEVERE WEATHER WILL BE STRAIGHT LINE
WINDS UP TO 60 MPH AND LOCALIZED HEAVY RAIN. THE CHANCE OF
TORNADOES HAS DECREASED BUT A FEW ISOLATED TORNADOES WILL STILL BE
POSSIBLE. THE THREAT OF SEVERE WEATHER WILL END FROM WEST TO EAST
ACROSS THE TENNESSEE VALLEY BEGINNING BY LATE EVENING IN NORTHWEST
ALABAMA TO AFTER MIDNIGHT IN NORTHEAST ALABAMA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ANOTHER STORM SYSTEM WILL AFFECT THE REGION THURSDAY INTO THURSDAY
NIGHT...BRINGING ANOTHER THREAT OF THUNDERSTORMS.  IT IS TOO EARLY
TO DEFINE A SPECIFIC THREAT OF SEVERE WEATHER...BUT A FEW STRONG
STORMS ARE POSSIBLE.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

SS

In the hours before

Special weather statement, Feb 24, 8:16 PM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
816 PM CST SAT FEB 24 2007

ALZ001>003-250245-
COLBERT-FRANKLIN-LAUDERDALE-
816 PM CST SAT FEB 24 2007

...SIGNIFICANT WEATHER ALERT FOR COLBERT...FRANKLIN AND LAUDERDALE
COUNTIES UNTIL 845 PM CST...

AT 815 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PINEFLAT TO
OKOLONA...MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED AS THIS LINE OF STORMS
APPROACHES.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  MARGERUM.
  WRIGHT.
  CHEROKEE.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE LINE HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 3 AM CST SUNDAY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

SCHAUB

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 8:30 PM CSTSevere Thunderstorm WarningHUNColbert, Franklin, Lauderdale45 min
Feb 24, 9:59 PM CSTSevere Thunderstorm WarningHUNLawrence, Morgan31 min
Feb 24, 10:29 PM CSTSevere Thunderstorm WarningHUNLimestone, Madison, Morgan31 min
Feb 24, 10:59 PM CSTSevere Thunderstorm WarningHUNCullman16 min
Feb 24, 11:08 PM CSTSevere Thunderstorm WarningHUNMorgan19 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.